Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 46, NWS Bismarck, ND

May 25, 2011Bowman County, Slope County, North Dakota

NWS Bismarck, ND issued this river flood warning at May 25, 2011, 5:26 AM MDT for Bowman County, Slope County, North Dakota. It took effect at May 25, 2011, 8:00 AM MDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 5:26 AM MDT (11:26 UTC)
In effect from
May 25, 2011, 8:00 AM MDT
Expired
May 26, 2011, 8:40 AM MDT
In force
25 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

Counties Bowman County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 216 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Missouri River at Marmarth (MTHN8). The gauge peaked at 19.27 ft at May 24, 2011, 5:00 AM MDT.

actionminormoderate152005/2505/2605/27
Action stage
16 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WGUS43 KBIS 251126
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
626 AM CDT WED MAY 25 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 
	
...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN NORTH DAKOTA...
	
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN 
  VALLEY COUNTIES.	
 
.SIGNIFICANT FLOWS ARE EXPECTED TO IMPACT MEDORA ON THE LITTLE MISSOURI
RIVER THROUGH THE END OF THE WEEK. THE LITTLE MISSOURI RIVER AT MEDORA
IS CURRENTLY CRESTING AT 20.4 FEET. PER COMMUNICATION WITH BILLINGS
COUNTY EMERGENCY MANAGEMENT...MUCH OF THE TOWN OF MEDORA MAY BE
SUSCEPTIBLE TO FLOODING AT A STAGE OF 19.0 FEET. THE RIVER IS FORECAST 
TO REMAIN NEAR 20.4 FEET WEDNESDAY THEN FALL BELOW 20 FEET EARLY 
THURSDAY MORNING. THE RIVER WILL THEN REMAIN IN MODERATE FLOOD
THROUGH FRIDAY.

IN ADDITION...THE LITTLE MISSOURI RIVER AT MARMARTH IS EXPERIENCING SOME
ADDITIONAL WATER AND IS RE CRESTING AT MINOR FLOOD STATE OF 18 FEET. THE
RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE AGAIN BY LATE WEDNESDAY
AFTERNOON.

NDC011-087-260824-
/O.NEW.KBIS.FL.W.0046.110525T1400Z-110526T0824Z/
/MTHN8.1.ER.110525T1400Z.110525T1800Z.110525T2024Z.NO/
626 AM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE MISSOURI AT MARMARTH
* FROM LATE THIS MORNING UNTIL LATE THIS AFTERNOON
* AT 05AM WEDNESDAY THE STAGE WAS...17.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 18.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOODING CONFINED TO GRASSLANDS USED BY 
  RANCHERS IN THE AREA.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

LITTLE MISSOURI RIVER BASIN
 MARMARTH     18 17.8 WED 5 AM   16.7   14.5   12.5   10.7     M 

$$

NDC007-033-261126-
/O.EXT.KBIS.FL.W.0043.000000T0000Z-110530T0712Z/
/MDAN8.3.ER.110522T1259Z.110525T1200Z.110529T1912Z.NR/
626 AM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE MISSOURI RIVER AT MEDORA
* UNTIL SUNDAY EARLY AFTERNOON
* AT 05AM WEDNESDAY THE STAGE WAS...20.4 FEET 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST 
* FLOOD STAGE IS 15.0 FEET 
* IMPACT...AT 19.0 FEET...STEEP BANK ON LEFT SIDE SUBJECT TO OVERFLOW.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 20.4 WED 5 AM   19.4   18.1   17.2   15.5     M 

$$
4 follow-up statements
633 
WGUS83 KBIS 251632
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1132 AM CDT WED MAY 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  LITTLE MISSOURI AT MARMARTH AFFECTING SLOPE AND BOWMAN COUNTIES 
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN 
  VALLEY COUNTIES 
FOR THE LITTLE MISSOURI RIVER AT MEDORA...MAJOR FLOODING IS OCCURRING 
AND RECORD FLOODING IS FORECAST.
FOR THE LITTLE MISSOURI RIVER AT MARMARTH...MINOR FLOODING IS OCCURRING 
AND IS FORECAST TO CONTINUE.

.THE LITTLE MISSOURI RIVER AT MEDORA IS NOW FORECAST TO RISE TO 
20.6 FEET TODAY...THIS COMPARES TO THE PREVIOUS RECORD 
STAGE OF 20.5 FEET ON MARCH 23 1947. THE RIVER IS FORECAST TO 
BEGIN TO RECEDE BY TONIGHT...YET REMAIN ABOVE FLOOD STAGE INTO 
THE WEEKEND. THE LITTLE MISSOURI RIVER AT MARMARTH WILL BRIEFLY 
RISE ABOVE MINOR FLOOD STAGE OF 18.0 FEET TODAY...BEFORE BEGINING 
TO RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC011-087-260824-
/O.CON.KBIS.FL.W.0046.000000T0000Z-110526T0824Z/
/MTHN8.1.ER.110525T1500Z.110525T1800Z.110525T2024Z.NO/
1132 AM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI AT MARMARTH.
* UNTIL LATE TONIGHT.
* AT 11:01 AM WEDNESDAY THE STAGE WAS 18.1 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY THIS 
  AFTERNOON. 
* IMPACT...AT 18.0 FEET...FLOODING CONFINED TO GRASSLANDS USED BY 
  RANCHERS IN THE AREA.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

LITTLE MISSOURI RIVER BASIN
 MARMARTH     18 18.1 WED 11 AM  16.7   14.5   12.5   10.7    8.2

$$

NDC007-033-262231-
/O.CON.KBIS.FL.W.0043.000000T0000Z-110530T0712Z/
/MDAN8.3.ER.110522T1259Z.110525T1800Z.110529T1912Z.NR/
1132 AM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL LATE SUNDAY NIGHT.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.6 FEET BY THIS 
  AFTERNOON. THIS COMPARES TO THE PREVIOUS RECORD STAGE OF 20.5 FEET ON 
  MARCH 23 1947. THE RIVER IS FORECAST TO BEGIN TO RECEDE BY TONIGHT.
* IMPACT...AT 19.0 FEET...STEEP BANK ON LEFT SIDE SUBJECT TO OVERFLOW.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 20.4 WED 11 AM  19.9   18.1   17.2   15.5   13.6

$$
AYD
026 
WGUS83 KBIS 252155
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT WED MAY 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MISSOURI AT MARMARTH AFFECTING SLOPE AND BOWMAN COUNTIES 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MARMARTH...MINOR  
FLOODING IS OCCURRING...WITH A FORECAST GOING BELOW FLOOD STAGE. 

.THE LITTLE MISSOURI RIVER AT MARMARTH WAS CRESTING AT 18.5 FEET 
WEDNESDAY AFTERNOON...AND IS NOW EXPECTED TO BEGIN FALLING TONIGHT. 
BY THURSDAY AFTERNOON THE RIVER LEVEL IS FORECAST TO BE AROUND 17.3 
FEET...AND CONTINUE FALLING THROUGH THE WEEK. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC011-087-262155-
/O.EXT.KBIS.FL.W.0046.000000T0000Z-110526T2300Z/
/MTHN8.3.ER.110525T1500Z.110525T2031Z.110526T1100Z.NR/
455 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI AT MARMARTH.
* UNTIL THURSDAY EVENING.
* AT  4:30 PM WEDNESDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 18.0 FEET...FLOODING CONFINED TO GRASSLANDS USED BY 
  RANCHERS IN THE AREA.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

LITTLE MISSOURI RIVER BASIN
 MARMARTH     18 18.5 WED 4 PM   17.3   14.5   12.5   10.7     M 

$$

JV
261 
WGUS83 KBIS 260046
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
746 PM CDT WED MAY 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MISSOURI AT MARMARTH AFFECTING SLOPE AND BOWMAN COUNTIES 
  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
  COUNTIES 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MARMARTH...MEDORA...
MODERATE FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.

.THE LITTLE MISSOURI RIVER AT MARMARTH WAS AT 18.4 FEET  
WEDNESDAY EVENING...AND IS EXPECTED TO CONTINUE FALLING TONIGHT. 
BY THURSDAY EVENING THE RIVER LEVEL IS FORECAST TO BE AROUND 16.4  
FEET...AND CONTINUE FALLING THROUGH THE WEEK.

THE LITTLE MISSOURI RIVER AT MEDORA WAS AT 19.7 FEET AND FALLING SLOWLY. 
THE RIVER IS FORECAST BELOW FLOOD STAGE BY SUNDAY EVENING. HOWEVER
...ADDITIONAL PRECIPITATION IS FORECAST FOR EASTERN MONTANA AND 
WESTERN NORTH DAKOTA THURSDAY AND FRIDAY AND AGAIN EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&

NDC011-087-262000-
/O.EXT.KBIS.FL.W.0046.000000T0000Z-110526T2000Z/
/MTHN8.3.ER.110525T1500Z.110525T2031Z.110526T0800Z.NR/
746 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI AT MARMARTH.
* UNTIL THURSDAY AFTERNOON.
* AT  7:16 PM WEDNESDAY THE STAGE WAS 18.4 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.
* IMPACT...AT 18.0 FEET...FLOODING CONFINED TO GRASSLANDS USED BY 
  RANCHERS IN THE AREA.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

LITTLE MISSOURI RIVER BASIN
 MARMARTH     18 18.4 WED 7 PM   16.4   14.3   12.5   10.2    7.6

$$

NDC007-033-270046-
/O.EXT.KBIS.FL.W.0043.000000T0000Z-110530T1100Z/
/MDAN8.3.ER.110522T1259Z.110525T1500Z.110529T2300Z.NR/
746 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL MONDAY MORNING.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 19.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY EVENING.
* IMPACT...AT 19.0 FEET...STEEP BANK ON LEFT SIDE SUBJECT TO OVERFLOW.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 19.7 WED 7 PM   18.4   18.0   17.0   14.9   12.4

$$
502 
WGUS83 KBIS 261440
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT THU MAY 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MISSOURI AT MARMARTH AFFECTING SLOPE AND BOWMAN COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MARMARTH...WATER LEVELS 
HAVE DECREASED TO BELOW MINOR FLOOD STAGE.

THE LITTLE MISSOURI RIVER AT MARMARTH WAS AT 17.3 FEET THURSDAY MORNING
AND...IS EXPECTED TO CONTINUE FALLING THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC011-087-261510-
/O.CAN.KBIS.FL.W.0046.000000T0000Z-110526T2000Z/
/MTHN8.3.ER.110525T1500Z.110525T2031Z.110526T0718Z.NR/
940 AM CDT THU MAY 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE MISSOURI AT MARMARTH.
* AT  8:30 AM THURSDAY THE STAGE WAS 17.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:18 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL THROUGH THE WEEKEND. 
* IMPACT...AT 18.0 FEET...FLOODING CONFINED TO GRASSLANDS USED BY 
  RANCHERS IN THE AREA.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

LITTLE MISSOURI RIVER BASIN
 MARMARTH     18 17.3 THU 8 AM   16.2   15.0   13.6   11.7    9.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 25, 3:16 AM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 25, 3:16 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
416 AM CDT WED MAY 25 2011

.SHORT TERM...TODAY THROUGH THURSDAY AFTERNOON...

LOCAL RIVER FLOODING WILL CONTINUE TO BE THE MAIN CONCERN THROUGH
THE SHORT TERM PERIOD. THE MAIN FORECAST HIGHLIGHTS THROUGH
THURSDAY DAYTIME WILL BE CONTINUED WELL BELOW NORMAL DAYTIME AND
NIGHTTIME TEMPERATURES...THEN PERHAPS A CHANCE FOR THUNDERSTORMS
SOUTHWEST THURSDAY AFTERNOON. MODELS ARE IN DECENT OVERALL
AGREEMENT SO WILL AGAIN USE A GENERAL BLEND.

CURRENTLY...A LARGE/POWERFUL UPPER LEVEL STORM SYSTEM CONTINUES
TO SLIDE EASTWARD ACROSS THE CENTRAL PLAINS WELL OFF TO OUR SOUTH.
WEAKER DISTURBANCES OVER SOUTH CENTRAL MT/NORTHWEST WY AND ANOTHER
OVER NORTHERN SD ARE EACH SPEWING MID/UPPER LEVEL CLOUDS ACROSS
WESTERN AND SOUTHERN ND. DRY AIR FURTHER NORTH AND EAST ASSOCIATED
WITH SFC HIGH PRESSURE OVER CENTRAL CANADA IS MAINTAINING MOSTLY
CLEAR CONDITIONS. WHERE SKIES HAVE CLEARED TEMPERATURES HAVE
FALLEN WELL INTO THE 30S THANKS TO THE CONTINUED SOUTHWESTWARD DRY
AIR ADVECTION FROM CANADA. THE FROST ADVISORY CURRENTLY IN PLACE
LOOKS GOOD SO WILL CONTINUE AS IS.

CLOUDS NOW OVER THE SOUTH AND CENTRAL SHOULD GRADUALLY DISSIPATE
TODAY AS THE SOURCE DISTURBANCES WEAKEN/MOVE AWAY FROM THE LOCAL
AREA. A FEW LINGERING CLOUDS ACROSS THE WEST ARE EXPECTED. WITH
MUCH LESS LOW LEVEL CLOUDINESS THIS MORNING WE SHOULD BE ABLE TO
WARM BETTER TODAY...GENERALLY TO AROUND 60 TO 65.

DRY AIR AND SFC DEWPOINT TEMPS NEAR FREEZING MAY NECESSITATE
ANOTHER FROST ADVISORY TONIGHT/THURS MORNING. RIGHT NOW I THINK
THE EASTERN HALF OF THE FORECAST AREA...CLOSER TO THE SFC HIGH AND
HENCE LIGHTER WINDS...WILL HAVE THE LOWEST MORNING TEMPS WITH
RETURN FLOW/SFC WINDS INCREASING FROM THE SOUTHEAST ACROSS THE
WEST.

AN UPPER LEVEL LOW CURRENTLY OFF THE PACIFIC NORTHWEST COAST IS
DEPICTED TO PUSH INLAND TODAY...THEN ACROSS THE ROCKIES AND INTO
THE NORTHERN HIGH PLAINS THURSDAY MORNING/AFTERNOON. MOST OF THE
PRECIPITATION OVER ND WITH THIS SYSTEM WILL FALL THURSDAY NIGHT
AND ON IN THE LONG TERM PERIOD (SEE DISCUSSION BELOW). I WILL
MAINTAIN CHANCE POPS FAR WEST THURSDAY AFTERNOON FOR THE ONSET OF
PRECIPITATION WITH THIS WAVE. LOOKING AT SFC BASED AND MU CAPE
VIA GFS/EC/NAM...INSTABILITY IS LITTLE TO NONE BESIDES THE FAR
SOUTHWEST CORNER OF THE STATE. THIS SEEMS REASONABLE WITH SFC
DEWPOINTS ONLY INCREASING TO NEAR 40 THURS AFTERNOON. I THUS
REMOVED THUNDER WORDING FOR MOST PLACES AND WENT WITH SHOWERS.
ANOTHER CONCERN FOR THURSDAY WILL BE STRONG SOUTHEAST WINDS
DEVELOPING WEST IN RESPONSE TO A RAPIDLY STRENGTHENING PRESSURE
GRADIENT AHEAD OF THIS SYSTEMS SFC LOW. A WIND ADVISORY MAY BE
NEEDED.

.LONG TERM...THURSDAY THROUGH TUESDAY...

A LARGE UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM THE
PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES OF THE US BY THURSDAY.
THIS SYSTEM WILL MOVE EAST ENTERING THE NORTHERN PLAINS AND MOVING
SLOWLY EASTWARD OVER THE DAKOTAS AND SOUTHERN SASKATCHEWAN/MANITOBA
THROUGH FRIDAY NIGHT. ASSOCIATED WITH THIS FEATURE THE MODELS
DEVELOP A SURFACE LOW OVER EASTERN MONTANA/WYOMING BY THURSDAY
EVENING...MOVING IT EASTWARD ACROSS THE DAKOTAS IN A PROGRESSIVE
LINE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH DAKOTA THURSDAY NIGHT
AND FRIDAY. PRECIPITATION AMOUNTS MAY RESULT IN 0.25 TO 0.70 INCHES
OVER PARTS OF THE STATE.

BY SUNDAY YET ANOTHER LOW DEVELOPS OVER THE SOUTHERN ROCKIES...THEN
MOVES NORTHEASTWARD INTO THE DAKOTAS. THIS WILL RESULT IN RAIN
SHOWERS WITH ISOLATED THUNDERSTORMS OVER NORTH DAKOTA...WITH
RAINFALL AMOUNTS THAT MAY AMOUNT TO 0.5 TO 1 INCH OVER PARTS OF
WESTERN AND CENTRAL NORTH DAKOTA FROM SUNDAY NIGHT THROUGH TUESDAY.

AFTER TUESDAY RIDGING ALOFT WILL KEEP THE FORECAST DRY FOR THE
REMAINDER OF THE PERIOD.

TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH THE PERIOD WITH HIGHS
MAINLY IN THE 60S AND LOWS MAINLY IN THE 40S. AS THE RIDGE BUILDS IN
FOR TUESDAY AND BEYOND HIGHS ARE EXPECTED TO TOUCH THE 70S.

&&

.AVIATION...

AT 4 AM CDT..A LARGE HIGH PRESSURE SYSTEM RESIDED OVER
SOUTHERN CANADA AS LOW PRESSURE CONTINUED TO MOVE THROUGH THE
CENTRAL US PLAINS INTO EASTERN MONTANA. THE RESULT IS HIGH CLOUDS
COVER OVER MOST OF THE STATE WEDNESDAY MORNING. THE LOW PRESSURE
REGION WILL BE RESPONSIBLE FOR OCNL CIGS BETWEEN 3 AND 5 THOUSAND
ACROSS WESTERN NORTH DAKOTA. VFR CONDITIONS EXPECTED AT ALL TAF
SITES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR NDZ001>005-
009>013-017>023-025-035-036.

&&

SHORT TERM...NH
LONG TERM/AVIATION...WAA
Hazardous weather outlook, May 25, 3:13 AM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT WED MAY 25 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT WED MAY 25 2011 /313 AM MDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT ACROSS THE COUNTY WARNING AREA.

PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVERNIGHT LOW TEMPERATURES WEDNESDAY NIGHT WILL GENERALLY BE IN
THE LOW TO MID 30S ACROSS THE EASTERN HALF OF NORTH DAKOTA. THERE
IS THE POSSIBILITY FOR A FROST ADVISORY WEDNESDAY NIGHT INTO
THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHWESTERN NORTH
DAKOTA THURSDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT AND
FRIDAY...AND AGAIN SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:35 PM MDTFrost AdvisoryBISBottineau, Burke, Burleigh, Foster, Kidder, McHenry and 9 more12 hr

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.